Pennsylvania, 2004

Damaging Wind in Pennsylvania, June 14, 2004

June 14, 2004 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 14, 2:40 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 14, 2:40 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT MON JUN 14 2004

.DISCUSSION...
MCS (BOW ECHO) NOW MOVING THROUGH EASTERN MICHIGAN/NW OHIO. THIS
COMPLEX IS EXPECTED TO MOVE EASTWARD AND MAINTAIN ITSELF INTO
CENTRAL NEW YORK. AIRMASS ACROSS REGION CONTINUES TO DESTABILIZE
WITH TEMPS IN LOWER/MID 80S AND DEWPOINTS IN THE MID 60S. EXPECT
CAPES TO RANGE BTW 1500-2000 J/KG THROUGH MID EVENING. MCS
ASSOCIATED WITH H5 SHORT WAVE (MCV)/SFC TROF ALONG WITH STRONG UPPER
LEVEL DIVERGENCE WITH REGION LOCATED IN THE NOSE OF UPPER LEVEL JET
LATER THIS EVENING. 0-6 KM BULK SHEAR RANGE FROM 40-50 KTS WHICH IS
SUFFICIENT TO SUPPORT SVR CONVECTION. ETA MODEL SOUNDING SHOW
UNIDIRECTIONAL FLOW THROUGH MID LEVELS WITH BOW TYPE ACTIVITY MOST
LIKELY. EXPECT CONVECTION TO REACH WESTERN ZONES NEAR SUNSET AND
EASTERN ZONES AROUND MIDNIGHT. BY 12Z TUE SFC TROF AND ALL OTHER
FORCING MECHANISMS WILL DEPART REGION WITH SFC HIGH PRESSURE
BUILDING IN FROM THE UPPER GREAT LAKES.

TUESDAY...SKIES WILL BECOME PARTLY SUNNY WITH SFC HIGH PRESSURE
REACHING WESTERN NY BY LATE AFTERNOON. SFC WAVE DEVELOPS ALONG
BOUNDARY IN VCNTY OF MID ATLANTIC REGION BUT THIS WILL BE TOO FAR
SOUTH TO EVEN IMPACT SE ZONES.

TUESDAY NIGHT/WEDNESDAY...SFC HIGH PRESSURE RESIDES OVR CWA TUESDAY
NIGHT THEN MOVES OFF THE ATLANTIC COAST ON WEDNESDAY. TEMPS WILL
WARM INTO THE LOWER TO MID 80S ON WEDNESDAY AS T85 TEMPS RISE TO
14/16C.

.EXTENDED (WED NGT - MON)...
MODELS VERY SIMILAR TO PREVIOUS RUNS...ALTHOUGH A BIT WARMER DURING
THE MID-LATE WEEK PERIOD...AND A BIT COOLER ON THE WEEKEND.  MADE
SOME TEMP ADJUSTMENTS TO REFLECT THESE TRENDS.  STILL GOING WITH
TWO PRECIP PRODUCING FROPAS IN THIS PERIOD...WED NIGHT/THU...AND ON
SAT.

&&

.AVIATION...VFR CONDS TO PERSIST THRU ABOUT SUNSET...THEN POSSIBLE
STRONG TSRA DURING THIS EVE AS THUNDERSTORM CLUSTER MOVES THROUGH
BETWEEN 01 AND 06Z.  SOME MVFR CIGS FOR THE REMAINDER OF THE
OVERNIGHT....FOLLOWED BY CLEARING ON TUE.

&&

.BGM...NONE.

&&

SHORT TERM...RRM
EXTENDED/AVIATION...CEMPA
Hazardous weather outlook, Jun 14, 12:35 PM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT MON JUN 14 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141030-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
135 PM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...THIS EVENING/OVERNIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER FROM I-81 WEST IN CENTRAL
NEW YORK.  THERE IS A SLIGHT RISK OF SEVERE ACROSS THE REMAINDER OF
CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA.

A THUNDERSTORM COMPLEX WILL TRACK OUT OF THE OHIO VALLEY AND INTO
WESTERN NEW YORK AND PENNSYLVANIA THIS EVENING...REACHING CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA BETWEEN SUNSET AND 2 AM.  THIS
COMPLEX WILL BE MOVING INTO A VERY UNSTABLE AIRMASS...AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN.  THE GREATEST THREAT FROM THIS
SYSTEM WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.  ALTHOUGH
THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA...THE THREAT WILL BE THE GREATEST IN
CENTRAL NEW YORK FROM INTERSTATE 81 WEST.

.DAYS TWO THROUGH SEVEN...
STRONG THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON ALONG COLD
FRONT DROPPING INTO THE AREA...BUT MAINLY CONFINED TO THE NORTHEAST
PENNSYLVANIA PART OF THE OUTLOOK AREA. NO ADDITIONAL HAZARDOUS
WEATHER EXPECTED BEYOND TOMORROW.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

MJC/JAB

In the hours before

Special weather statement, Jun 14, 3:53 PM EST, 5 hours 37 minutes before
NYZ015>017-022>025-PAZ038-150300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 PM EDT MON JUN 14 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 1100 PM EDT MONDAY EVENING FOR THE FOLLOWING
COUNTIES...

IN CENTRAL NEW YORK THIS WATCH INCLUDES...
CHEMUNG...SCHUYLER...SENECA...SOUTHERN CAYUGA...STEUBEN...
TOMPKINS...AND YATES.

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...
BRADFORD.

A LINE OF THUNDERSTORMS WILL MOVE INTO THE WATCH AREA AFTER 8 PM.
THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS.
LARGE HAIL IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA.  A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN
57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER.
BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING
WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV.

MJ
Special weather statement, Jun 14, 7:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT MON JUN 14 2004

NYZ009-037-150045-
ONEIDA NY-
801 PM EDT MON JUN 14 2004

...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS NORTHERN ONEIDA
COUNTY...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR ROME...OR ABOUT OVER
LEE...MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...STOKES CORNER AND
DELTA LAKE AT 810 PM...AVA AT 815 PM...WESTERNVILLE AT 825 PM...NORTH
WESTERN AND FRENCHVILLE AT 830 PM...STEUBEN AND BOONVILLE AT 840
PM...ALDER CREEK AND FORESTPORT AT 845 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 1 INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

THIS THUNDERSTORM ALSO HAS THE POTENTIAL TO PRODUCE GUSTY WINDS TO
40 MPH AND SMALL HAIL.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED SHOULD THE
STORM GROW STRONGER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE
NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT
WEATHER.GOV.

NICOSIA
** NAME ***
Special weather statement, Jun 14, 7:27 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
827 PM EDT MON JUN 14 2004

NYZ009-018-150100-
ONEIDA NY-ONONDAGA NY-
827 PM EDT MON JUN 14 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL
HAIL MOVING INTO THE AREA...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY
RAIN NEAR BALDWINSVILLE...OR ABOUT 2 MILES SOUTHEAST OF VAN
BUREN...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
BAYBERRY AND WOODARD AT 835 PM.
CLAY AND CICERO AT 840 PM.
BREWERTON AND LOWER SOUTH BAY AT 845 PM.
CAMDEN AT 900 PM.

HEAVY RAINFALL IN THE PATH OF THE STORM COULD PRODUCE PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJ
Special weather statement, Jun 14, 9:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1006 PM EDT MON JUN 14 2004

PAZ038-150300-
BRADFORD PA-
1006 PM EDT MON JUN 14 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD SOUTHERN
BRADFORD COUNTY...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM
CANTON TO JERSEY SHORE...MOVING EAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
GROVER AND CANTON AT 1025 PM.
TROY AND MINNEQUA AT 1030 PM.
WEST LE ROY AND LE ROY AT 1035 PM.
WEST FRANKLIN AND WEST BURLINGTON AT 1040 PM.
FRANKLINDALE AT 1045 PM.
TOWANDA AT 1050 PM.

ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO
BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA
Special weather statement, Jun 14, 9:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 PM EDT MON JUN 14 2004

PAZ038-150300-
BRADFORD PA-
1006 PM EDT MON JUN 14 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD SOUTHERN
BRADFORD COUNTY...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM
MANSFIELD TO JERSEY SHORE...MOVING EAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
GROVER AND CANTON AT 1025 PM.
TROY AND MINNEQUA AT 1030 PM.
WEST LE ROY AND LE ROY AT 1035 PM.
WEST FRANKLIN AND WEST BURLINGTON AT 1040 PM.
FRANKLINDALE AT 1045 PM.
TOWANDA AT 1050 PM.

ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO
BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

NICOSIA

The radar

The Binghamton radar (KBGM), 98 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
June 14, 9:30 PM EST
Where
Bradford County, Grover
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
41.617, -76.867

Thunderstorm winds downed several trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409386.